Oklahoma, 2005

Hail and Damaging Winds in Oklahoma, June 12, 2005

June 12, 2005 · NWS TSA · 29 events in 13 counties and zones

20 hail, 9 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$18,000
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 12, 1:12 PM CST, 40 minutes earlier.

Area forecast discussion, Jun 12, 1:12 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
212 PM CDT SUN JUN 12 2005

.DISCUSSION...
MORNING MCS OVER NWRN OK HAS BECOME SOMEWHAT FRAGMENTED EARLY THIS
AFTERNOON...ALTHO HAVE SEEN REDEVELOPMENT ONLONG LEADING EDGE OF
COLD POOL PUSHING INTO FAR NWRN PARTS OF OUR FORECAST AREA. LATEST
NAM APPEARS TO HAVE A DECENT HANDLE ON THIS CONVECTION...WITH
ACTIVITY CONTINUING TO MOVE ENE ACROSS NE OK LATE THIS
AFTERNOON/EARLY EVENING BEFORE WEAKENING/DISSIPATING OVER SWRN MO.
BULK SHEAR IS NOT OVERLY IMPRESSIVE AT THIS TIME...BUT EXPECT SHEAR
TO IMPROVE OVER THE NEXT FEW HOURS. POTENTIAL FOR SUSTAINED UPDRAFTS
AND MORE THAN ADEQUATE INSTABILITY COULD PRODUCE A FEW SEVERE
STORMS. BRIEF TORNADOES ARE NOT OUT OF THE QUESTION ALONG AND NEAR THE
OUTFLOW BOUNDARY...ALTHOUGH LARGE HAIL/DAMAGING WINDS APPEAR TO BE
THE MAIN THREAT.

IN ADDITION...PARTS OF NE OK NEAR THE KS BORDER HAVE ALREADY SEEN
1-2 INCHES OF RAIN DURING THE PAST 48 HRS...AND FFG VALUES ARE
RATHER LOW...SO WILL ISSUE A FLASH FLOOD WATCH FOR APPROXIMATELY THE
NRN ONE TIER OF OK COUNTIES FOR TONIGHT THROUGH NOON MONDAY.

ADDITIONAL CONVECTION IS LIKELY WELL TO OUR W ALONG THE DRY LINE
STRETCHING FROM FAR ERN CO INTO THE TX PANHANDLE. INCREASING
LOW-LEVEL JET WILL SUSTAIN THIS ACTIVITY WHICH COULD MOVE INTO
PORTIONS OF ERN OK AFTER MIDNIGHT. WILL FASHION HIGHEST POPS OVER
WRN ZONES...TAPERING TO LOW CHANCE POPS IN WCNTRL AR OVERNIGHT.

CLOSED UPPER LOW WILL MOVE INTO THE CTNRL PLAINS LATER MONDAY...WITH
SFC BOUNDARY PUSHING INTO ERN OK LATE IN THE DAY. CONVECTION WILL
LIKELY FORM NEAR THE UPPER LOW AND IN THE DIFFLUENT REGION ACROSS
ERN KS/WRN MO...WITH ACTIVITY POSSIBLY BACKBUILDING SWWD ALONG THE
FRONT INTO ERN OK/WRN AR LATE IN THE DAY.

EXTENDED...
BLOCKY UPPER PATTERN WILL PERSIST FOR THE EXTENDED PERIOD WITH DEEP
CLOSED LOW ALONG THE W COAST...WEAKER TROF ALONG THE E COAST AND
BROAD MID-LEVEL RIDGING INBETWEEN. LOW-LEVEL MOISTURE NEVER GETS
COMPLETELY SWEPT OUT OF THE REGION...AND WITH FORECAST AREA
REMAINING UNDER WEAK NWLY FLOW ALOFT...HAVE OPTED FOR LOW POPS
(MAINLY OVERNIGHT) FOR THURSDAY AND FRIDAY. GFS SUGGESTS UPPER RIDGE
MAY STRENGTHEN LATE IN THE PERIOD...SO WILL LEAVE THE WEEKEND DRY
FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  91  67  88 /  60  20  10  10
FSM   71  94  72  87 /  30  20  40  20
MLC   72  92  71  88 /  40  20  30  20
BVO   68  90  65  87 /  70  20  10  10
FYV   68  89  66  83 /  30  20  40  10
BYV   70  88  67  82 /  30  30  50  10
MKO   71  90  71  87 /  40  20  30  10
MIO   71  90  67  86 /  70  30  20  10
F10   72  90  69  86 /  60  20  20  10
HHW   73  93  73  90 /  30  20  30  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 1 PM MONDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 14
LONG TERM FORECASTER ID= 18

In the hours before

Special weather statement, Jun 12, 12:17 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT SUN JUN 12 2005

OKZ054>057-059-130300-
CRAIG-NOWATA-OSAGE-PAWNEE-WASHINGTON-
117 PM CDT SUN JUN 12 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 465 IN
EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES

IN NORTHEAST OKLAHOMA

CRAIG... NOWATA... OSAGE...
PAWNEE... WASHINGTON...

THIS INCLUDES THE CITIES OF...PAWHUSKA...NOWATA...PAWNEE...
VINITA AND BARTLESVILLE.
Special weather statement, Jun 12, 12:48 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
148 PM CDT SUN JUN 12 2005

OKZ054-121930-
OSAGE OK-
148 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OSAGE

AT 148 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF WEBB CITY...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...APPERSON...
WEBB CITY...FORAKER AND GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Wichita radar (KICT), 119 km away, was scanning. The volume nearest the first event began at 19:51 UTC.

Open the radar archive at this moment

Event by event

20 hail, 9 thunderstorm wind. Local standard time, as filed.

Hail, Osage

When
June 12, 1:52 PM CST
Where
Osage County, 1 mi W of Shidler
Measured
1 in hail
Reported by
GOVT OFFICIAL
Coordinates
36.783, -96.667

Hail, Osage

When
June 12, 2:00 PM CST
Where
Osage County, Burbank
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.700, -96.717

Hail, Osage

When
June 12, 2:55 PM CST
Where
Osage County, 10 mi W of Hominy
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.417, -96.583

Hail, Osage

When
June 12, 4:05 PM CST
Where
Osage County, 5 mi ENE of Okesa
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.750, -96.050

Hail, Tulsa

When
June 12, 4:30 PM CST
Where
Tulsa County, Owasso
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.267, -95.850

Hail, Washington

When
June 12, 4:45 PM CST
Where
Washington County, Vera
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.450, -95.883

Hail, Creek

When
June 12, 4:45 PM CST
Where
Creek County, 2 mi E of Mannford
Measured
1 in hail
Reported by
PARK/FOREST SERVICE
Coordinates
36.250, -96.383

Hail, Tulsa

When
June 12, 4:46 PM CST
Where
Tulsa County, 6 mi W of Sand Spgs
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.150, -96.217

Hail, Rogers

When
June 12, 4:54 PM CST
Where
Rogers County, Talala
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.533, -95.683

Hail, Tulsa

When
June 12, 5:25 PM CST
Where
Tulsa County, Owasso
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
36.267, -95.850

Hail, Washington

When
June 12, 5:30 PM CST
Where
Washington County, Vera
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.450, -95.883

Hail, Nowata

When
June 12, 5:33 PM CST
Where
Nowata County, 10 mi E of Nowata
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.700, -95.450

Hail, Craig

When
June 12, 5:38 PM CST
Where
Craig County, 8 mi W of Vinita
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.650, -95.300

Hail, Wagoner

When
June 12, 5:45 PM CST
Where
Wagoner County, 7 mi N of Wagoner
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.950, -95.383

Hail, Rogers

When
June 12, 5:52 PM CST
Where
Rogers County, Tiawah
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.267, -95.567

Hail, Mayes

When
June 12, 6:05 PM CST
Where
Mayes County, 3 mi W of Chouteau
Measured
0.88 in hail
Reported by
BROADCAST MEDIA
Coordinates
36.183, -95.400

Hail, Rogers

When
June 12, 6:05 PM CST
Where
Rogers County, Inola
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.150, -95.500

Hail, Mayes

When
June 12, 6:24 PM CST
Where
Mayes County, Pryor
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.300, -95.317

Hail, Rogers

When
June 12, 6:30 PM CST
Where
Rogers County, Inola
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.150, -95.500

Thunderstorm Wind, Creek

When
June 12, 8:10 PM CST
Where
Creek County, 5 mi E of Drumright
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
35.983, -96.517

Thunderstorm Wind, Tulsa

When
June 12, 9:00 PM CST
Where
Tulsa County, 4 mi S of Tulsa
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
NEWSPAPER
Coordinates
36.100, -95.950

Thunderstorm winds estimated at 70 miles an hour toppled trees and blew down tree limbs south of downtown Tulsa. The falling trees and tree limbs caused power outages. As many as 9,000 homes were without power at one time.

Thunderstorm Wind, Tulsa

When
June 12, 9:03 PM CST
Where
Tulsa County, 2 mi SE of Tulsa
Measured
52 kt (60 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.133, -95.917

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs just southeast of downtown Tulsa.

Thunderstorm Wind, Rogers

When
June 12, 9:13 PM CST
Where
Rogers County, Catoosa
Measured
52 kt (60 mph) estimated gust
Reported by
GOVT OFFICIAL
Coordinates
36.183, -95.750

Thunderstorm winds estimated at 60 miles an hour blew down a large tree limb. It blocked a road.

Thunderstorm Wind, Tulsa

When
June 12, 9:15 PM CST
Where
Tulsa County, Broken Arrow
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
36.050, -95.783

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs on 145th East Avenue and between 71st Street South and 81st Street South.

Thunderstorm Wind, Wagoner

When
June 12, 9:20 PM CST
Where
Wagoner County, Coweta
Measured
61 kt (70 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
35.950, -95.650

Thunderstorm winds estimated at 70 miles an hour uprooted a tree.

Thunderstorm Wind, Okmulgee

When
June 12, 9:35 PM CST
Where
Okmulgee County, Okmulgee
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.633, -95.967

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs. The falling tree limbs caused power outages.

Hail, McIntosh

When
June 12, 10:29 PM CST
Where
McIntosh County, 3 mi E of Eufaula
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.283, -95.533

Thunderstorm Wind, Pittsburg

When
June 12, 10:39 PM CST
Where
Pittsburg County, 9 mi ENE of Canadian
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.217, -95.500

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Haskell

When
June 12, 10:43 PM CST
Where
Haskell County, 4 mi N of Enterprise
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
GENERAL PUBLIC
Coordinates
35.267, -95.383

Thunderstorm winds estimated at 60 miles an hour blew over several sheds.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455846, 5455847, 5455848, 5455918, 5455920, 5455919, 5455922, 5455923, 5455921, 5455924, 5455942, 5455925, 5455927, 5455928, 5455926, 5455929, 5455931, 5455930, 5455943, 5455932, 5455941, 5455933, 5455935, 5455936, 5455934, 5455937, 5455938, 5455939, 5455940.